Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Albany, NY

August 3, 2015Albany County, Schenectady County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2015, 2:27 PM EDT for Albany County, Schenectady County, Schoharie County, New York. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2015, 2:27 PM EDT (18:27 UTC)
Expired
Aug 3, 2015, 3:15 PM EDT
In force
48 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Albany County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 28 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:00 PM EDTTSTM WND DMG1 Ene Coldbrook, NYTREES DOWN
Aug 3, 3:00 PM EDTHAIL 1Niskayuna, NYTREE LIMBS DOWN IN NISKAYUNA AND ROTTERDAM
Aug 3, 3:00 PM EDTHAIL 1Niskayuna, NY
Aug 3, 3:02 PM EDTTSTM WND DMG1 Ene Carman, NYTREE DOWN AND POWER OUT
Aug 3, 3:05 PM EDTTSTM WND DMG1 Se Schenectady, NYTRAFFIC LIGHT POLE BENT BY WIND
Aug 3, 3:20 PM EDTFUNNEL CLOUD1 Wnw Latham, NYMULTIPLE PICTURES NEAR SAME LOCATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS51 KALY 031827
SVRALY
NYC001-093-095-031915-
/O.NEW.KALY.SV.W.0061.150803T1827Z-150803T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 315 PM EDT

* AT 227 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERNE...OR
  13 MILES EAST OF COBLESKILL...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BERNE AROUND 235 PM EDT.
  DELANSON AROUND 245 PM EDT.
  DUANESBURG AND ALTAMONT AROUND 250 PM EDT.
  VOORHEESVILLE AROUND 255 PM EDT.
  GUILDERLAND AROUND 300 PM EDT.
  ALBANY...ROTTERDAM AND ROTTERDAM JUNCTION AROUND 305 PM EDT.
  COLONIE AND SCOTIA AROUND 310 PM EDT.
  SCHENECTADY...NISKAYUNA...EAST GLENVILLE AND ALPLAUS AROUND 315 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FULLERS...RECTORS...STOODLEY CORNERS...GALLUPVILLE...HUNTERSLAND...
DUANE MANSION...EAST TOWNSHIP...GLENVILLE CENTER...HAWVERSVILLE AND
MOHAWK VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4293 7399 4290 7396 4291 7391 4291 7390
      4285 7390 4285 7388 4283 7388 4278 7382
      4278 7380 4279 7379 4279 7377 4282 7373
      4278 7370 4278 7368 4277 7368 4248 7426
      4267 7441
TIME...MOT...LOC 1827Z 231DEG 24KT 4263 7423 

HAIL...<.75IN
WIND...60MPH
 
$$

SNYDER
1 follow-up statement
343 
WWUS51 KALY 031915
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT MON AUG 3 2015

NYC001-093-095-031925-
/O.EXP.KALY.SV.W.0061.000000T0000Z-150803T1915Z/
ALBANY NY-SCHOHARIE NY-SCHENECTADY NY-
315 PM EDT MON AUG 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALBANY...NORTHEASTERN
SCHOHARIE AND SCHENECTADY COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4293 7399 4290 7396 4291 7391 4291 7390
      4285 7390 4285 7388 4283 7388 4278 7382
      4278 7380 4279 7379 4279 7377 4282 7373
      4278 7370 4278 7368 4277 7368 4248 7426
      4267 7441
TIME...MOT...LOC 1913Z 231DEG 24KT 4263 7423 

$$

SNYDER/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:42 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 3, 1:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON AUG 3 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO
THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR
INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE
AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90
AND OVER THE HIGHER TERRAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT...

AS OF 930 AM EDT...MOST OF THE CIN IS MIXED OUT...A FINE LINE/PRE
FRONTAL TROF IS FM SLK-BGM AND APPEARS IT WILL BE THE FOCUS OF
CONVECTIVE DEVELOPMENT THIS AFTN. AHEAD OF IT SKIES HAVE BEEN
SUNNY...TD ARE IN THE LOWER 60S AND TEMPS ARE IN THE 80S WITH A
FEW MORE HOURS OF DIURNAL HEATING TO GO. AT 500HPA THE FIRST
SHORT WV ROTATING AROUND THE BASE OF THE LARGE QB/ONT CUT OFF IS
IN THE E GRTLKS AND MVNG SLOWLY E WITH THE BEST DYNAMICS N OR N OF
FCA.

MU CAPE VALUES ARE NOW IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL
LAPSE RATES ARE ARND 6.5C. SCT TSTMS WILL FORM ALONG THIS LINE
DURING THE AFTN HRS...WHICH WILL BE COME STRONG AND SOME MAY BE
SEVERE.

THIS SCT-BKN LINE OF STORMS WILL PROGRESS IN BOWING SEGMENTS
ACROSS THE RGN DURING THE AFTN AND EVNG. SEE LATEST SPC DISC. PRE-
FRONTAL TROF WILL REACH SVT-RDG BY EVNG...AND DRIFT EAST AS
ACTIVITY DIM AND ATMOS STABILIZES. OVERNIGHT THIS BOUNDARY WILL
SHIFT EAST AS THE MAIN CDFNT MOVES INTO THE E GRTLKS...AND THEN
TO COAST BY DAYBREAK.

WITH CYCLONIC 500HPA FLOW ACROSS THE RGN AND COOLING AT 500HPACLOUDS
WILL INCR N TWRD DAYBREAK. MINDS WILL REMAIN IN THE 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY
DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST
ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE
WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT
THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE
SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY
THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM
WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL
HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL
HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL
DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING
DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE
ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID
AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO
L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN
GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION
REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER
THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS
WILL CONTINUE UNTIL SUNSET.

TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT
SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT
SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL
GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S
OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE
COMFORTABLE.

WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF
THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC
FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE
NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE
CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE
CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY
NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW
NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2
STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S
OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F
READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL
ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH
PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER
THE FCST AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S.

GUIDANCE IS IN GENERAL AGREEMENT THAT A COLD FRONT SHOULD STALL TO OUR
SOUTH LATE IN THE WEEK SOMEWHERE ACROSS THE MID ATLANTIC REGION. THE EXACT
LOCATION IS VERY MUCH IN QUESTION AT THIS TIME. GUIDANCE IS ALSO IN
GENERAL AGREEMENT THAT A LARGE UPPER LEVEL LOW WILL MOVE NORTH OF THE
CANADIAN MARITIMES LATE IN THE WEEK LEAVING THE GREAT LAKES REGION AND
NORTHEAST UNDER A LONGWAVE TROUGH THOUGH THE WEEKEND.

THE DIFFERENCES IN THE MODELS ARE ON HOW THEY HANDLE SHORT WAVE ENERGY
MOVING THROUGH THE LONGWAVE TROUGH AND ITS IMPACTS THE POSITION OF THE
STALLED BOUNDARY AND THE STRENGTHEN OF AN AREA OF LOW PRESSURE THAT IS
EXPECTED TO FORM AND MOVE EASTWARD ALONG THE BOUNDARY. GUIDANCE HAVE NOT
BEEN SHOWING ANY CONSISTENCY. AT THIS TIME...THE OPERATIONAL RUN OF THE GFS
KEEPS THE BOUNDARY...LOW AND PRECIPITATION SHIELD TO OUR SOUTH WHILE THE
ECMWF BRINGS A SOAKING RAINFALL TO THE AREA LATE THURSDAY NIGHT AND FRIDAY
TO MAINLY TO AREAS SOUTH OF INTERSTATE 90.

HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER TO MAINTAIN
FORECAST CONSISTENCY AND HAVE CHANCE POPS FOR AREAS SOUTH OF I-90 LATE
THURSDAY NIGHT AND FRIDAY. AS FOR THE WEEKEND...HAVE MAINLY SLIGHT CHANCES
POPS SINCE THE TIMING OF ADDITIONAL SHORT WAVES IN HIGHLY UNCERTAIN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A PERIOD OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE
TAF SITES AS A COLD FRONT APPROACHES THE REGION LATE THIS AFTERNOON
AND EVENING. CONDITIONS WILL BE FAVORABLE FOR THE POSSIBILITY FOR
SOME STRONG TO SEVERE THUNDERSTORMS.

VFR CONDITIONS ARE EXPECTED WELL INTO THE AFTERNOON HOURS WITH
CONDITIONS LOWERING TO MVFR WITH THE CONVECTION LATE THIS AFTERNOON
AND EVENING. IFR CONDITIONS WILL BE POSSIBLE BUT HAVE NOT BEEN INCLUDE
IN THE TAFS AT THIS TIME. OVERNIGHT GENERALLY MVFR CONDS W/AREAS
2SM IN BR. PATCHES OF IFR IN FOG ARE EXPECTED TO DEVELOP LATE
TONIGHT AS THE CLOUD COVER DECREASES AND WINDS LIGHTEN UP.

AT THE TAF SITES SOUTHERLY WINDS WILL CONTINUE 10 TO 20 KNOTS AND
GUSTY INTO THE EVENING. WINDS WILL BECOME LIGHT SOUTHERLY LATER
THIS EVENING...AND LIGHT AND VARIABLE OVERNIGHT.

OUTLOOK...
TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES
REGION TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE COLD
FRONT WILL BE EAST OF THE REGION TUESDAY MORNING...BUT AN UPPER
LEVEL DISTURBANCE WILL CONTINUE THE THREAT FOR SCATTERED SHOWERS
AND THUNDERSTORMS TUESDAY AFTERNOON...AS COOLER AND DRIER AIR WILL
ARRIVE FOR WEDNESDAY.

THE RH VALUES WILL LOWER TO 40 TO 60 PERCENT THIS AFTERNOON...AND
INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO
35 TO 55 PERCENT TUESDAY AFTERNOON.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH
TODAY...AND SOUTH TO SOUTHWEST AT 5 TO 15 MPH TONIGHT. THE WINDS
WILL BE FORM THE WEST TO NORTHWEST AT 10 TO 20 MPH ON TUESDAY WITH
THE FRONT MOVING ACROSS THE REGION.

&&

.HYDROLOGY...
MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5
INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO
SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO
SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS
AND SOME SMALL RIVERS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH
AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY
RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER
AMOUNTS.

A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND
CONTINUE UNTIL FRIDAY MORNING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...SNYDER
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 6:40 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
640 AM EDT MON AUG 3 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
640 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY
PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL AN
INCH IN DIAMETER OR LARGER. THE STORMS WILL MOVE FROM THE
SOUTHWEST TO NORTHEAST AT AROUND 35 MPH.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY
SOME OF THE STORMS. THEY WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:08 PM EDTSpecial Weather StatementALYRensselaer22 min
Aug 3, 3:28 PM EDTSpecial Weather StatementALYRensselaer32 min
Aug 3, 3:31 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington32 min
Aug 3, 4:29 PM EDTSpecial Weather StatementALYGreene31 min
Aug 3, 5:04 PM EDTSpecial Weather StatementALYAlbany26 min
Aug 3, 5:07 PM EDTSpecial Weather StatementALYUlster38 min
Aug 3, 5:34 PM EDTSpecial Weather StatementALYRensselaer26 min
Aug 3, 5:56 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga2 hr
Aug 3, 5:58 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 3, 6:35 PM EDTSpecial Weather StatementALYOtsego55 min
Aug 3, 6:57 PM EDTSpecial Weather StatementALYOtsego33 min
Aug 3, 7:23 PM EDTSpecial Weather StatementALYMontgomery37 min
Aug 3, 7:32 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady45 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.